MAUDE Adverse Event Report: COVIDIEN (IRVINE) HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-S
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the hawkone was received for evaluation.The hawkone was received with a spiderfx loaded within the distal tip of the cutter assembly.The guidewire lumen on the cutter has been zippered by the spiderfx capture wire.The spiderfx capture remains in the distal tip of the cutter guidewire lumen.A kink in the distal window of the cutter was noted.The damage to the h1 cutter is consistent with the spiderfx capture wire being prolapse before the proximal end port of the cutter was drawn into the support sheath.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to treat patient at the distal superficial femoral artery and popliteal artery using a hawkone directional artherectomy device and spider embolic protection device.Vessel was pre and post-dilated.Device was advanced over a bifurcation.It is reported that hawkone device was unable to cross the lesion due to severe resistance.Severe resistance was also experienced when attempting to withdraw.It is reported that guidewire lumen was torn from the distal tip and allowed the 0.014" guidewire to protrude.Spider wire then locked up around the nosecone.System was removed in tandem.Procedure was completed by advancing a 0.035" guidewire to tibial and stenting/pta was performed.No patient injury reported.When device was returned for analysis it was noted the guidewire lumen had been zippered by the spider.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6645908
Report Number2183870-2017-00262
Device Sequence Number966533
Product Code MCW
UDI-Device Identifier00643169728783
UDI-Public00643169728783
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2017
Device Catalogue NumberH1-S
Device Lot NumberA346311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Initial Date Received by Manufacturer 05/17/2017
Supplement Date Received by Manufacturer05/17/2017
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR